Off Topic Messages

Tylenol recall in Brazil

Thu May 23, 2013 5:31 am

Remember here in the USA many years ago there was a recall of Tylenol? Well it seems to be happening in Brazil. I can't find an English site yet about it, but with the help of Google's translation, here's what it says on this Brazilian site:

http://translate.google.com/translate?h ... aRCRD.html

"Company makes the drug Tylenol recall for packaging problem

The Ministry of Justice announced a recall of more than three million units of the drug Tylenol (acetaminophen) 200 mg / ml in the version drops by faulty packaging. The remedies to be collected were manufactured between December 2011 and November 2012. The recall campaign begins next Monday, March 27.

The flaw, present in 3,384,432 units of the drug, is the emitter: it can be partially or completely detached from the bottle, which offers the risk of overdose. The affected batches have the numbering PPL055 RJL123.

The overdose of Tylenol can cause severe liver damage, nausea, gastrointestinal problems and elevated liver enzymes. The symptoms are drowsiness and dizziness, informed the manufacturer of the drug, Janssen-Cilag Pharmaceuticals LTD, who filed the request for recall.

According to the Consumer Protection Code, the supplier shall repair or replace the defective product at any time and free of charge. If there is any difficulty, it is recommended that consumers look for one of the organs of protection and defense of their rights, such as Procon.

The product manufacturer released a phone number for consumer questions - 0800 7286 767 - in addition to the site www.tylenol.com.br . The Ministry of Justice also disclose information about the recall campaign by site www.mj.gov.com.br ."

Re: Tylenol recall in Brazil

Thu May 23, 2013 7:17 am

This is the liquid version. Is it for children? There have been many problems over here with dosage instructions being confusing for parents.

The original "Tylenol Case" in the U.S. was not about the drug itself, but about deliberately poisoned bottles, which caused packaging changes for all kinds of products.

But since then, it is well-known that acetaminophen (which goes by other names in other countries) can ITSELF be potentially poisonous, even in seemingly reasonable doses. Even the most minor overdose, or chronic use, can cause liver damage. It can NEVER be taken with or near ANY alcohol, as the combination can be fatal. It doesn't have to be an overdose, either. Mix it with wine or beer, and you could, potentially, die of liver damage.

I haven't taken it in years, and never will again. It's up to the individual, but it is not an anti-inflammatory drug; it is primarily a fever reducer. It offers some minor pain relief. There are many alternatives.

rjm